Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 203, NWS Paducah, KY

September 20, 2000Bollinger County, Cape Girardeau County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Sep 20, 2000, 3:05 PM CDT for Bollinger County, Cape Girardeau County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 20, 2000, 3:05 PM CDT (20:05 UTC)
Expired
Sep 20, 2000, 3:45 PM CDT
In force
40 min
Issued by
NWS Paducah, KY
Area
Whole counties

Counties Bollinger County, MO, Cape Girardeau County, MO

What was reported inside it

TimeReportWhereRemark
Sep 20, 3:30 PM CDTThunderstorm Wind 50 ECape Girardeau, MOPower lines and tree limbs were down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:57 PM CDT, 8 minutes earlier.

Area forecast discussion, Sep 20, 2:57 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
257 PM CDT WED SEP 20 2000

SQUALL LINE OF STRONG THUNDERSTORMS DEVELOPING ALONG COLD FRONT AS
IT PUSHES INTO DEEPER MOISTURE. BIGGEST CHALLENGE WILL BE TRACKING
FRONT AND ASSOC CONVECTION THIS AFTERNOON AND EVENING.

RUC/MESO-ETA BOTH SEEM TO HAVE GOOD HANDLE ON LOCATION AND MOVEMENT
OF FRONT. LAPSE RATES AND INSTABILITY NOT THAT IMPRESSIVE AND MODELS
IN AGREEMENT IN KEEPING THE GREATEST OF THESE VALUES OVER THE
NORTHERN AND EASTERN PORTIONS OF OUR REGION. WW #743 VALID UNTIL 7
PM CDT FOR NORTHERN TIER OF IL AND IN COUNTIES. DO NOT EXPECT THE
NEED FOR ANOTHER WW FOR POINTS FURTHER SOUTH BUT WILL WAIT TIL THE
LAST MINUTE TO SEND ZONES JUST IN CASE. LATEST SFC ANAL SHOWED FRONT
DRAPED NE-SW FROM WEST CNTRL IN TO EXTRM S IL TO EXTRM SE MO TO N
CNTRL AR TO EXTRM SE OK INTO NE TX. FRONT SHOULD CLEAR THE SE
PORTION OF OUR CWA BETWEEN 00Z AND 03Z. AFTER FRONTAL SQUALL
LINE...EXPECT SCATTERED SHOWERS WITH DEEPER MOISTURE ALOFT...STRONG
PVA...AND GOOD MID LEVEL OMEGA.

IN WAKE OF FRONT HIGH PRESURE WILL OVERSPREAD REGION BUT WILL EXIT
TO THE EAST RATHER QUICKLY IN FAST FLOW. ON FRIDAY COMBINATION OF
RETURN FLOW OF MOISTURE AND APPROACHING SHORT WAVE TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION WITH THE BEST
CHANCES BEING OVER THE SOUTHERN AND EASTERN SECTIONS. THE SLOW
MOVING NATURE OF THIS NEXT SYSTEM SHOULD PROVIDE THE NECESSARY
INGREDIENTS FOR PRECIP THROUGH SUNDAY. BY MONDAY THE FRONT ASSOC
WITH THE PREVIOUSLY MENTIONED SYSTEM WILL HAVE MOVED TO THE EAST SO
DRY AND COOLER CONDITIONS EXPECTED ON MONDAY.

WILL NOT STRAY TOO FAR FROM MODEL TEMP GUIDANCE.

.PAH...SVR TSTM WATCH #743 IN EFFECT TIL 7 PM CDT FOR ALL OF SW IN
EXCEPT WARRICK AND SPENCER COUNTIES AND PERRY...JEFFERSON...FRANKLIN
...WAYNE...HAMILTON...EDWARDS...WABASH...AND WHITE IN ILLINOIS.

PACKETT

In the hours before

Special weather statement, Sep 20, 11:49 AM CDT, 3 hours 16 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-202000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1149 AM CDT WED SEP 20 2000

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL SWEEP THROUGH THE REGION LATE THIS AFTERNOON AND
TONIGHT. EXPECT THIS FRONT TO BE THE FOCUS FOR SCATTERED STORMS
ACROSS THE LOWER OHIO AND MIDDLE MISSISSIPPI RIVER VALLEYS. STRONG
LOW LEVEL WINDS AND A HUMID AIR MASS WILL HELP TO STRENGTHEN ANY
STORMS THAT DO DEVELOP.

THE MOST FAVORABLE AREAS FOR STORM DEVELOPMENT WILL BE EAST OF THE
LAND BETWEEN THE LAKES RECREATION AREA AND SOUTH OF THE OHIO RIVER.
THAT'S WHERE THE MOST UNSTABLE AIR AND STRONGEST WINDS ARE LOCATED.

THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. ANY STORMS THAT
DEVELOP WILL MOVE NORTHEAST AT 30 MPH.

SPOTTER ACTIVATION IS POSSIBLE ACROSS THIS AFTERNOON AND TONIGHT.

PGW
Special weather statement, Sep 20, 2:54 PM CDT, 11 minutes before
MOZ076-086-087-100-109-110-202100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
254 PM CDT WED SEP 20 2000

...STRONG THUNDERSTORMS IN SOUTHEAST MISSOURI...

AT 250 PM CDT...A LINE OF STRONG STORMS EXTENDED FROM NEAR PERRYVILLE
TO NORTHERN BOLLINGER COUNTY TO GREENVILLE MISSOURI.

THE STRONGEST STORM WAS MOVING THROUGH NORTHERN BOLLINGER COUNTY...AT
40 MPH.

BY 400 PM CDT...THE LINE OF STORMS WILL HAVE MOVED TO CAPE GIRARDEAU
TO DEXTER MISSOURI. THE STRONGEST STORM WILL BE NEAR PERRYVILLE
MISSOURI. ANTICIPATE BRIEF HEAVY RAINS AND ISOLATED WIND GUSTS TO 50
MPH WITH THESE STORMS.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 4:37 PM CDTSevere Thunderstorm WarningPAHHenderson38 min
Sep 20, 4:37 PM CDTSevere Thunderstorm WarningPAHUnion38 min
Sep 20, 4:41 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston49 min
Sep 20, 5:24 PM CDTSevere Thunderstorm WarningPAHLivingston, Lyon, Marshall51 min
Sep 20, 5:24 PM CDTSevere Thunderstorm WarningPAHCrittenden, Webster51 min
Sep 20, 3:51 PM CDTSevere Thunderstorm WarningPAHWabash24 min
Sep 20, 4:18 PM CDTSevere Thunderstorm WarningPAHJohnson, Massac, Pope42 min
Sep 20, 4:24 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, White36 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.